Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 335, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 10, 2005, 7:01 PM CDT for Cherokee County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 7:01 PM CDT (00:01 UTC)
- Expired
- May 10, 2005, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Cherokee County, AL
The radar
The Northeast Alabama radar (KHTX), 107 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 110002
SVRBMX
ALC019-110045-
/O.NEW.KBMX.SV.W.0335.050511T0001Z-050511T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
702 PM CDT TUE MAY 10 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHEROKEE COUNTY IN NORTHEAST ALABAMA
* UNTIL 745 PM CDT
* AT 700 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM WITH NICKEL SIZE HAIL NEAR GAYLESVILLE. THIS STORM
WAS LOCATED NEAR CEDAR BLUFF...OR ABOUT 9 MILES EAST OF
CENTRE...AND MOVING SOUTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FORNEY AND PLEASANT GAP.
IF ON OR NEAR LAKE WEISS...GET OUT OF THE WATER AND MOVE INDOORS OF
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3427 8548 3425 8545 3410 8542 3396 8547
3394 8549 3394 8551 3396 8553 3397 8572
3398 8573 3430 8558
$$
MBS/911 follow-up statement
000
WWUS54 KBMX 110024
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
724 PM CDT TUE MAY 10 2005
ALC019-110045-
/O.CON.KBMX.SV.W.0335.000000T0000Z-050511T0045Z/
CHEROKEE AL-
724 PM CDT TUE MAY 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR
SOUTHEASTERN CHEROKEE COUNTY...
AT 719 PM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
WITH PENNY SIZE HAIL IN EASTERN CHEROKEE COUNTY. THIS STORM WAS
LOCATED NEAR FORNEY...OR ABOUT 12 MILES SOUTHEAST OF CENTRE...MOVING
SOUTH AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FORNEY...POPE...PLEASANT GAP...AND SPRING GARDEN.
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN FORNEY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3422 8548 3420 8544 3410 8542 3396 8541
3396 8549 3394 8551 3396 8553 3397 8572
3398 8573 3418 8556
$$
MBS/91What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:10 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 10, 3:10 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 310 PM CDT TUE MAY 10 2005 .DISCUSSION... LET THE HOT AND HAZY DAYS OF SUMMER BEGIN BIG BUBBLE NO TROUBLE? WELL...THATS USUALLY THE CASE. BUT BECAUSE OF THAT BIG BUBBLE (RIDGE OVER THE SOUTHEAST) TEMPS WILL CLIMB INTO THE UPPER 80S OVER THE NEXT COUPLE OF DAYS. AGAIN...SOME LOCALES MAY SEE 90. THOSE TEMPS COMBINED WITH MODEST LOW-LEVEL MOISTURE WILL PROBABLY SPARK SOME ISOLATED SHOWERS AND STORMS...AS IS THIS CASE WITH ONGOING CONVECTION NOW. TEMPS WILL BE ON THE DECREASE AND POPS ON THE RISE BY WEEKS END AND TO THE WEEKEND AS THE NEXT UPPER-TROF BEGINS TO PUSH THE RIDGE OUT OF THE WAY. NOT THINKING THE WEEKEND IS GOING TO BE A WASH...BUT THERE WILL BE SOME STORMS AROUND. AFTER A FRONT SLIDES THROUGH SOMETIME IN THE SUNDAY TIME- FRAME...THINGS SHOULD DRY OUT FOR A COUPLE OF DAYS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 58 86 59 85 / 10 20 10 20 ANNISTON 60 86 62 86 / 10 20 10 20 BIRMINGHAM 63 86 65 86 / 10 20 10 20 TUSCALOOSA 62 89 66 89 / 10 20 20 20 CALERA 62 86 64 87 / 10 20 10 20 AUBURN 61 85 63 86 / 10 20 10 20 MONTGOMERY 63 88 64 89 / 10 20 10 20 TROY 61 87 62 87 / 20 20 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && JONES/90
Hazardous weather outlook, May 10, 5:18 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 518 PM CDT TUE MAY 10 2005 ALZ011>015-017>050-112218- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 518 PM CDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TONIGHT). THERE IS A SMALL CHANCE FOR STRONG OR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ACROSS FAR EAST CENTRAL ALABAMA EARLY THIS EVENING. THE COMBINATION OF UNSTABLE AIR AND SOME LIFT FROM A DEPARTING LOW PRESSURE SYSTEM MAY ALLOW A FEW STRONG THUNDERSTORMS TO DEVELOP AND MOVE ACROSS LOCATIONS EAST OF A GADSDEN TO AUBURN LINE EARLY THIS EVENING. THE THREAT FOR STRONG STORMS WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING AFTER 830 PM CDT. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). THERE IS A CHANCE OF STRONG THUNDERSTORMS AS A COLD FRONT MOVES INTO THE AREA ON SUNDAY. THE EXACT TIMING AND STRENGTH OF THE FRONT AND STORMS ARE STILL UNCERTAIN AT THIS TIME. OTHERWISE...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY EARLY THIS EVENING FOR FAR EAST CENTRAL ALABAMA. MBS/91
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:42 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 48 min |
| May 10, 10:22 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.